MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0013
Medical Device Problem Codes Loss of or Failure to Bond (1068); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision due to instability.Date of implant: (b)(6) 2007; date of revision: (b)(6) 2022; (right knee).Treatment: revision; femoral and tibial components were removed.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Office note (b)(6) 2022: patient is having pain and feelings of instability in her right knee which feels like her ¿leg is shifting on her when she walks.¿ she has difficulty with activities of daily living.She has moderate effusion and flexion only to 60-70 degrees with significant varus laxity.Radiographs show knee is in more varus alignment when compared to previous radiographs with some collapse.Patella shows some lytic dysvascular changes.(b)(6) 2022: revision performed on revision components in the right knee.Please note, the records indicate this patient underwent a revision of revision components.There is no information provided that indicates the manufacturer of the primary components prior to the first revision.Intraoperative findings state that the femoral adaptor had fractured.There was massive distal femoral osteolysis and massive proximal tibial lysis requiring significant bone grafting.There was fairly significant synovitis secondary to metallosis.The femoral component was rotating and was loose-no interface provided.It could be pushed into varus and valgus stress but could not be disimpacted from the sleeve.The femoral adaptor was broken but still had the threads engaged in the metaphyseal sleeve that could not be disimpacted.Ultimately the surgeon was able to disrupt the taper and remove the femoral component.He chose to leave the metaphyseal sleeve and placed a hinged noiles distal femoral replacement.Patella was worn and removed with the surgeon choosing not to resurface due to lack of bone.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device associated with this complaint was not returned.Photo evidence and x-rays provided were reviewed and found no implant issue.The reported conditions were not confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product code 960013/lot code 2365525 combination.Based on the inability to find any nc¿s against the provided product code 960013/lot code 2365525 combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15500601
Report Number1818910-2022-18926
Device Sequence Number1791524
Product Code JWH
UDI-Device Identifier10603295232025
UDI-Public10603295232025
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0013
Device Catalogue Number960013
Device Lot Number2365525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/21/2022
11/09/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date10/12/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ3; PFC SIGMARP CV TB/IN S3 12.5; PFC SIGMARP CV TB/IN S3 12.5; PFC*SIGMA/OV/DOME PAT 3PEG,38; UNK KNEE FEMORAL ADAPTOR LPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite